It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-18-2005, 02:55 AM   #1
Senior Member
(female)
 
Join Date: Mar 2005
Posts: 186
red-rider HB User
Question Side effects of Diovan

Can Diovan cause heartburn? it has with me. Also I seem to be going to the bathroom more(#1and 2). What do yall think of seeing a nurse practitioner for BP? is a specialist better? I'm not really pleased with this med,but I'm slow to change it
thanx all~RR

 
Old 03-18-2005, 03:56 AM   #2
Inactive
 
Join Date: Jan 2003
Location: PA
Posts: 1,193
Moxie75 HB User
Re: Side effects of Diovan

non with me..I have been taking it for 2 yrs now..Mine has HCTZ in it so I run to the bathroom too. It took 6 different meds for me to find the right one. No heartburn for me..Lisa

 
Sponsors Lightbulb
   
Old 03-18-2005, 10:59 PM   #3
Senior Member
(female)
 
Join Date: Mar 2005
Posts: 186
red-rider HB User
Re: Side effects of Diovan

Hope yall dont mind me bumping this ? up again. My readings are sometimes normal. But often I experience for instance 140/80,then next time it will be 130/90!! Or it will be 126/80 but my pulse will be racy in the 90's. The numbers are never in sync but when they are my pulse is wacky When I complained to my practitioner,she upped me from 80mg to another half of 80 mg in the evening but my pulse went crazy. She mentioned Cardizem for my next try. I am due for an appt at the end of the month. PLEASE can anyone suggest one type of doc over another. Like an internist vs. a cardiologist? I dont want my health to be in jeapordy.
THANX~R.R.

 
Old 03-19-2005, 04:45 AM   #4
Veteran
(male)
 
Join Date: Sep 2004
Posts: 333
Palamedes HB User
Re: Side effects of Diovan

IMHO, I think you are better off with the nurse practitioner. Sounds like you've got someone who is working with you and listening to your concerns. Unfortunately, this is a game of trial and error for pretty much everyone. And, Cardizem certainly seems like a logical thing to try next.

As far as Diovan causing you to go to the bathroom.... The science says that it should cause you to have to urinate more often. So, it makes sense that it would cause this. However, strangely, this isn't listed as a side-effect. BTW, you aren't the first to complain about this on here. Also, an upset stomach doesn't sound like a "class" effect. So, you could try another ARB.

Or, your numbers really don't sound all that bad. You could go unmedicated. But, to what level you need to control it depends on other risk factors you may have (i.e., diabetic, high cholesterol, etc.).

Pal

 
Old 05-30-2005, 09:14 PM   #5
Senior Member
(female)
 
Join Date: May 2005
Location: North Carolina
Posts: 109
kellis HB User
Re: Side effects of Diovan

Diovan made my heart flutter really bad! I now take Toprol XL and HCTZ for fluid. It has worked wonderful for me and my BP readings are like 117/67 now!
__________________
Kellis

 
Old 05-31-2005, 06:38 AM   #6
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Side effects of Diovan

I find tha Cozaar (without thiazide) has something of a diuretic effect if I am retaining water. I never consider urination a problem; on the other hand I schedule my BP meds so I am NEVER taking them before bedtime or jumping on a Subway (Manhattan can be a TOUGH place if you have too pee.LD)
I love to urinate...it's the water retention that I hate!

I think ALL effective BP meds have the effect of lowering the blood volume by whatever means they employ...and lowering volume ALWAYS means dumping water and sodium.

Last edited by Lenin; 05-31-2005 at 06:39 AM.

 
Old 05-31-2005, 08:08 AM   #7
Senior Veteran
 
Join Date: Sep 2004
Posts: 673
mgraylorn HB User
Re: Side effects of Diovan

The "best" medical person is the one who listens to you and is willing to work with you. How you find that person is hit and miss, or a recomendation from someone. I have a great GP who works with me on my medical problems. I went to a cardiologist who was a jerk. On the other hand, there are plenty of people visiting this board who have had terrible experiences with GPs and good luck with a specialist. Going to a specialist is no guarantee you will get the right medical care.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Someone help please ..chemo side effects sophie56 Cancer: Breast 8 06-12-2010 06:46 PM
diovan hct side effect - abdominal pain mrt123 High & Low Blood Pressure 12 03-31-2008 07:18 PM
Effective Mgmt of BP Med Side Effects? WYSIWYG High & Low Blood Pressure 24 12-03-2006 10:32 AM
ENALAPRIL and/or ANY OTHER ACE INHIBITOR'S SIDE AFFECTS FOR BP MEDS Mamzelle High & Low Blood Pressure 24 05-27-2006 10:08 AM
Is there a BP med w/o side effects becides diuretics? IJUSTWANNANO High & Low Blood Pressure 7 03-13-2006 05:24 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:40 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!